Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had L3-S1 lumpectomy. Continued sciatic nerve pain. On abstention. Also started taking cymbals. Suggest another treatment?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
I had a L3-S1 lumpectomy in February 2013 and due to continued pain management clinic as the nerve pain is worse. It is now in both buttocks,back of my thighs,into my calves and feet. I cannot go anywhere because I never know when it will hit and it cripples me. I had a muscle damage to my right leg. I am on abstention 900mg tid which I don't feel has done anything. I have also started taking cymbals. I took 20mg for 2 weeks and have just increased it to 40mg. I have noticed no improvement by taking this. I also had an injection in my lower back 10 days ago-again with no improvement. I have been told my only option left is a neurostimulater. Can you suggest any other treatment? I am a 50yr old female and have always been very active. I drive school bus and desperately want to be able to walk and go back to work.

Posted Tue, 24 Sep 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 12 minutes later
Brief Answer:
Neuro stimulator seems to be the best option

Detailed Answer:

Thank you for posting your query.

It is unfortunate that you have refractory neuropathic pain affecting buttocks, thighs and legs.

Surgery and fusion has not helped much.

Epidural injections have also failed.

Good medications we use for relieving neuropathic pain include,

Gabapentin 300 mg thrice daily,
Pregabalin 150 mg twice daily,
Duloxetine 60 mg twice daily,
Amitryptiline 25-75 mg once daily at night

Doses mentioned are the maximum doses. If you do not get good response to these medications, then, neuro stimulator is the best and safest option.

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor